Alert archive / Nebraska / Wind Chill Warnings in 2015

Wind Chill Warning 1, NWS Omaha, NE

January 6, 2015Harrison County, Monona County, Shelby County, Iowa; 12 counties in Nebraska

NWS Omaha, NE issued this wind chill warning at Jan 6, 2015, 2:37 PM CST for Harrison County, Monona County, Shelby County, Iowa; 12 counties in Nebraska. It took effect at Jan 7, 2015, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 2:37 PM CST (20:37 UTC)
In effect from
Jan 7, 2015, 12:00 AM CST
Expired
Jan 7, 2015, 12:00 PM CST
In force
12 hr
Issued by
NWS Omaha, NE

Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 86 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS43 KOAX 062037
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
237 PM CST TUE JAN 6 2015

...BRUTALLY COLD WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY...

.THE COLDEST AIRMASS OF THE WINTER SO FAR WILL BE INVADING THE
AREA OVERNIGHT AND WEDNESDAY MORNING. TEMPERATURES DROPPING BELOW
ZERO COMBINED WITH BRISK NORTH WINDS WILL PUSH WIND CHILLS INTO
THE 20 TO 35 BELOW RANGE AFTER MIDNIGHT AND CONTINUE THROUGH NOON
WEDNESDAY. THE COLDEST WIND CHILLS WILL AFFECT NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA...BUT ALL AREAS WILL EXPERIENCE DANGEROUS
COLD.

IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-070445-
/O.NEW.KOAX.WC.W.0001.150107T0600Z-150107T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR
237 PM CST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY. 

* WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 30 TO 36
  BELOW LATE TONIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS
  COLDER THAN 20 BELOW AROUND MIDNIGHT...WITH WIND CHILLS IN THE
  30 TO 36 BELOW RANGE BETWEEN ABOUT 6 AM AND 11 AM.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN AS LITTLE AS 15 MINUTES
  WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IAZ069-079-080-090-091-NEZ030-042-043-050>053-067-070445-
/O.NEW.KOAX.WC.Y.0004.150107T0600Z-150107T1800Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
BUTLER-SAUNDERS-DOUGLAS-SARPY-CASS-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
PLATTSMOUTH
237 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY. 

* WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 TO 29
  BELOW LATE TONIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS
  COLDER THAN 20 BELOW TO BEGIN BETWEEN MIDNIGHT AND 3 AM...WITH
  WIND CHILLS IN THE 25 TO 29 BELOW RANGE BETWEEN ABOUT 6 AM AND
  11 AM. 

* OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES
  WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ065-066-068-078-088>093-070445-
/O.NEW.KOAX.WC.Y.0004.150107T0900Z-150107T1800Z/
SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
237 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY. 

* WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 BELOW
  LATE TONIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER
  THAN 20 BELOW TO BEGIN BETWEEN 3 AM AND 6 AM...WITH WIND CHILLS
  NEAR 25 BELOW BETWEEN ABOUT 8 AM AND 11 AM.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES
  WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
914 
WWUS43 KOAX 070348
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
948 PM CST TUE JAN 6 2015

...BRUTALLY COLD WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY...

.THE COLDEST AIRMASS OF THE WINTER SO FAR WILL BE INVADING THE
AREA OVERNIGHT AND WEDNESDAY MORNING. TEMPERATURES DROPPING BELOW
ZERO COMBINED WITH BRISK NORTH WINDS WILL PUSH WIND CHILLS INTO
THE 20 TO 35 BELOW RANGE OVERNIGHT AND CONTINUE THROUGH NOON
WEDNESDAY. THE COLDEST WIND CHILLS WILL AFFECT NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA...BUT ALL AREAS WILL EXPERIENCE DANGEROUS
COLD.

IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071200-
/O.CON.KOAX.WC.W.0001.150107T0600Z-150107T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR
948 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 30 TO 36
  BELOW OVERNIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS
  COLDER THAN 20 BELOW AROUND MIDNIGHT...WITH WIND CHILLS IN THE
  30 TO 36 BELOW RANGE BETWEEN ABOUT 6 AM AND 11 AM.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN AS LITTLE AS 15 
  MINUTES WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IAZ069-079-080-090-091-NEZ030-042-043-050>053-067-071200-
/O.CON.KOAX.WC.Y.0004.150107T0600Z-150107T1800Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
BUTLER-SAUNDERS-DOUGLAS-SARPY-CASS-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
PLATTSMOUTH
948 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 TO 29
  BELOW OVERNIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS
  COLDER THAN 20 BELOW TO BEGIN BETWEEN MIDNIGHT AND 3 AM...WITH
  WIND CHILLS IN THE 25 TO 29 BELOW RANGE BETWEEN ABOUT 6 AM AND
  11 AM.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES 
  WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ065-066-068-078-088>093-071200-
/O.CON.KOAX.WC.Y.0004.150107T0900Z-150107T1800Z/
SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
948 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WIND CHILL VALUES...THE COLDEST WIND CHILLS WILL REACH 25 BELOW
  OVERNIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS COLDER THAN
  20 BELOW TO BEGIN BETWEEN 3 AM AND 6 AM...WITH WIND CHILLS NEAR
  25 BELOW BETWEEN ABOUT 8 AM AND 11 AM.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES 
  WHEN SKIN IS EXPOSED TO THESE DANGEROUS WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
588 
WWUS43 KOAX 070912
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
312 AM CST WED JAN 7 2015


IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071715-
/O.CON.KOAX.WC.W.0001.000000T0000Z-150107T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR
312 AM CST WED JAN 7 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM
  25 TO 35 BELOW ZERO THIS MORNING. 

* OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. 

&&

$$

IAZ069-079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093-
071715-
/O.CON.KOAX.WC.Y.0004.000000T0000Z-150107T1800Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
312 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM
  25 TO 35 BELOW ZERO THIS MORNING.

* OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
293 
WWUS43 KOAX 070917 AAA
WSWOAX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 AM CST WED JAN 7 2015



IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071730-
/O.CON.KOAX.WC.W.0001.000000T0000Z-150107T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR
317 AM CST WED JAN 7 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE 
  FROM 25 TO 35 BELOW ZERO THIS MORNING. 

* OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO 
  HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.

&&

$$

IAZ069-079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093-
071730-
/O.CON.KOAX.WC.Y.0004.000000T0000Z-150107T1800Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
317 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...THE COLDEST INDICES WILL RANGE ANYWHERE FROM
  15 TO 25 BELOW ZERO THIS MORNING.

* OTHER IMPACTS...THIS WILL RESULT IN FROST BITE AND LEAD TO 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
392 
WWUS43 KOAX 071756
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1156 AM CST WED JAN 7 2015

IAZ043-055-056-NEZ011-012-015>018-031>034-044-045-071900-
/O.EXP.KOAX.WC.W.0001.000000T0000Z-150107T1800Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-DODGE-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR
1156 AM CST WED JAN 7 2015

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE
EARLY AFTERNOON AND TEMPERATURES WILL CLIMB A BIT MORE INTO
THE SINGLE DIGITS. WIND CHILL VALUES WILL NOT BE AS COLD AS
THROUGH THE MORNING BUT WILL  REMAIN BELOW ZERO IN MOST AREAS
THROUGH THE AFTERNOON.

$$

IAZ069-079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093-
071900-
/O.EXP.KOAX.WC.Y.0004.000000T0000Z-150107T1800Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1156 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE
EARLY AFTERNOON AND TEMPERATURES WILL CLIMB A BIT MORE BUT REMAIN
IN THE SINGLE DIGITS. WIND CHILL VALUES WILL NOT BE AS COLD AS
THROUGH THE MORNING BUT WILL REMAIN BELOW ZERO IN MOST AREAS
THROUGH THE AFTERNOON.


$$

FOBERT

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill warning went out at Jan 6, 11:39 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 6, 11:39 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1139 AM CST TUE JAN 6 2015

.UPDATE...
ISSUED AT 751 AM CST TUE JAN 6 2015

UPDATED TO LET THE WIND CHILL HEADLINE EXPIRE. ADDITIONAL
HEADLINES WILL BE NEEDED TONIGHT AND EARLY WEDNESDAY BASED ON
CURRENT FORECASTS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 217 AM CST TUE JAN 6 2015

BEGINNING OF THE ANTICIPATED/UNWELCOMED COLD SPELL IS UNDERWAY.
MSAS DEPICTING LEADING EDGE OF ARCTIC AIR MASS WAS MAKING ITS WAY
THRU THE CWA THIS MORNING WHILE BRUNT OF CAA WAS SURGING SWD THRU
THE DAKOTAS AND UPPER MIDWEST WHERE WIND CHILL INDICES HAVE
DROPPED TO THE -15 TO -25 BELOW ZERO RANGE.

FOR TODAY...BAROCLINIC ZONE PROGGED TO INTENSIFY FROM MT TO THE CNTRL
PLAINS IN RESPONSE TO ARCTIC AIR MASS INVADING THE PLAINS. MODELS IN
GOOD AGREEMENT THAT COMBINATION OF WEAKENING COND PRES DEFICITS AND
STRONG DEEP LYR AGEOSTROPHIC FORCING WILL BE ENOUGH TO INDUCE BAND
OF LIGHT SN ACTIVITY WITHIN THE CWA THIS AFTN. EXPECT SNOW ACTIVITY
WILL BE BRIEF AS THE CAA RAPIDLY DEEPENS AND SHUTS OFF VERTICAL
ASCENT. GIVEN LACK OF MOISTURE ALONG WITH BAROCLINIC ZONE QUICKLY
SHIFTING SOUTH...ACCUMULATION TOTALS THIS EVENING WILL BE ON THE
LIGHT SIDE.

OTHERWISE...GUSTY WINDS WILL FORCE WIND CHILL INDICES TO BOTTOM OUT
IN THE -20 TO -30 BELOW RANGE WED MORNING...AND AROUND 20 BELOW
THUR MORNING.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 217 AM CST TUE JAN 6 2015

WITH A MEAN TROF ADVERTISED OVER THE CONUS...DRY CONDITIONS ALONG
WITH WELL BELOW NORMAL TEMPS WILL BE THE RULE. AS A MATTER OF
FACT...EXPECT SUB ZERO WIND CHILL INDICES DURING THE MORNING HOURS
THRU THE ENTIRE EXTENDED FCST PD.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1137 AM CST TUE JAN 6 2015

CONDITIONS SHOULD BE MAINLY VFR THROUGH THE TAF PERIOD.  A WEAK
DISTURBANCE COULD PRODUCE SOME LIGHT SNOW AND TEMPORARILY REDUCE
VISIBILITIES TO MVFR/IFR LEVELS AT EACH SITE...STARTING WITH OFK
AROUND 00Z AND IMPACTING OMA AND LNK SHORTLY AFTER. LIGHT SNOW MAY
LINGER A LITTLE LONGER AT LNK. AN ARCTIC FRONT WILL THEN SWING
ACROSS THE REGION CAUSING NORTHWEST WINDS TO INCREASE AND BECOME
GUSTY THROUGH THE END OF THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

UPDATE...ZAPOTOCNY
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...KG
Hazardous weather outlook, Jan 6, 4:30 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CST TUE JAN 6 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
430 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILL INDICES RANGING FROM 20 TO 30 BELOW ZERO
ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SUB ZERO WIND CHILL INDICES AREA EXPECTED DURING THE MORNING HOURS
OVER THE MAJORITY OF THE OUTLOOK AREA HEADING INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:55 PM CSTWinter Weather AdvisoryOAXMonona6 hr
Jan 6, 2:37 PM CSTWind Chill AdvisoryOAXFremont, Mills, Montgomery, Page, Pottawattamie21 hr
Jan 5, 8:55 PM CSTWind Chill AdvisoryOAXAntelope, Cedar, Knox, Pierce, Wayne6 hr
Jan 6, 3:23 AM CSTWind Chill AdvisoryOAXAntelope, Cedar, Knox, Pierce, Wayne5 hr

Nearby

Wind Chill Warnings in Nebraska, 2015Wind Chill Warnings in Iowa, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.